Jump to content
CrazyBoards.org

Klonopin cold turkey issue and scared....


Recommended Posts

Hi all, new to this site, I'll make my long story short...

I was on Vyvanse (amphedamine) and Klonopin (sedative) at the same time for last 8 months per orders of my old pdoc. I met with a new pdoc last Tuesday because my current one is a quack for putting me on an amphedamine and sedative at the same time in the first place.

I told her the Klonopin wasn't working and the Vyvanse I thought was adding to my anxiety so she told me to stop taking the Vyvanse (I had been on 30mg for a week, down from the 70 I was taking before) cold turkey since my dosage was low enough and to replace the Klonopin (1 mg twice a day, three times if needed) with Xanax (.5 mg three times a day as needed).

So after stopping the Vyvanse (speed) I didn't feel as anxious the day after I met with my new doc so I didn't take any Xanax. Same thing Thursday, Friday and Saturday but some side effects started hitting me. Upset stomach started it off but that ended but Saturday night I had a horrible headache and yesterday (Sunday) my anxiety was really high.

This morning (Monday) I woke up and was sweating through the sheets, afraid to get out of bed and nearly had a panic attack. I actually had brief suicidal thoughts for the first time in a long time.

I took my first Xanax last night a couple hours before bed but having read up about these Benzodiazepines (Klonopin and Xanax) they have horrible withdrawal symptoms which can lead to hopelessness, bad headaches, suicidal ideation, etc.

I called and left a message for my pdoc today so she'll call me back later. I told her I want to go back on the Klonopin and then taper off it very slowly until I'm done with it and not replace it with another Benzo. I then took a 1mg Klonopin and it calmed me but this morning was so scary I am traumatized by it. I'm afraid I will feel that way again tomorrow and so on.

I thought I was doing okay. I thought there was a light at the end of the tunnel but now I've taken a huge step back because of this withdrawal and it scares the heck out of me.

I've tried to explain my fear and anxiety with my wife but I am not feeling the compassion I need. That could be the effects of the withdrawal as well (i.e. her compassion won't be enough because of my high expectations) so I'd really like some people to talk to.

My Yahoo instant messenger is mjfarrell5959 if anyone wants to chat and any response to this post from people who have gone off this awful stuff before would help as well.

Link to comment
Share on other sites

Hmm. You've already called your pdoc, so follow his directions.

Of course this is self inflicted from NOT following his directions. I'm sorry you had such a sudden reaction.

I don't think this is an unexpected reaction given that you went cold turkey. If you haven't hear from your pdoc, yet, then take your Xanax as he directed. I'm sure that will help you feel better.

It will take a few days for the Xanax to build to full strength, and it will probably relieve the symptoms you had yesterday. There is not any advantage to going back on the Klonopin, since is has taken several days to wash out of your system. Moving forward by getting up on the Xanax is what your pdoc wanted from the beginning.

Stop reading the PDR. Millions of people start and stop benzos without becoming quivering masses of suicidial jelly. You didn't follow directions and found out what can "possibly" happen when you go cold turkey and don't take a replacement med. You need to be more respectful of the drugs and your doctor. ;)

I hope you feel better already. Take your meds as directed, and don't worry too much. Let us know how you are doing.

a.m.

Link to comment
Share on other sites

Pdoc called me back and I told her I wanted to start back on the Klonopin since I had taken one this morning (1mg) and would then like to slowly, slowly wean off it. So we have a plan now to get me off this stuff and not onto Xanax or any other evil Benzo. These things are a danger, they could make someone kill themselves.

I guess I misunderstood my Pdoc. She said take the Xanax to replace the Klonopin "as needed" and once the Vyvanse was stopped, I didn't feel as anxious so I didn't "need it" until today's near meltdown. Holy cow!

But I don't want to stop one Benzo and start another, I'd rather wean off the one my system is used to rather than get my system used to another and then wean off that. So hopefully the slow approach to getting off Klonopin will help.

By the way, to those out there my screen name on Yahoo messenger is mjfarrell5959 if anyone wants to chat about these horrible drugs or whatever. I am usually on during the day.

Pdocs should tell you how potent these things are to get off of before prescribing them, don't you all agree?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...